Table of Content

Open Access iconOpen Access


A Three-Dimensional Asymptotic Theory of Laminated Piezoelectric Shells

Chih-Ping Wu, Jyh-Yeuan Lo, Jyh-Ka Chao1

Department of Civil Engineering, National Cheng Kung University, Taiwan, ROC

Computers, Materials & Continua 2005, 2(2), 119-138.


An asymptotic theory of doubly curved laminated piezoelectric shells is developed on the basis of three-dimensional (3D) linear piezoelectricity. The twenty-two basic equations of 3D piezoelectricity are firstly reduced to eight differential equations in terms of eight primary variables of elastic and electric fields. By means of nondimensionalization, asymptotic expansion and successive integration, we can obtain recurrent sets of governing equations for various order problems. The two-dimensional equations in the classical laminated piezoelectric shell theory (CST) are derived as a first-order approximation to the 3D piezoelectricity. Higher-order corrections as well as the first-order solution can be determined by treating the CST equations at multiple levels in a systematic and consistent way. Several benchmark solutions for various piezoelectric laminates are given to demonstrate the performance of the theory.


Cite This Article

C. . Wu, J. . Lo and J. . Chao, "A three-dimensional asymptotic theory of laminated piezoelectric shells," Computers, Materials & Continua, vol. 2, no.2, pp. 119–138, 2005.

cc This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 1092


  • 664


  • 0


Related articles

Share Link